Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 162, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2015, 6:40 PM CDT for Hamilton County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 6:40 PM CDT (23:40 UTC)
- Expired
- Jun 29, 2015, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WGUS54 KFWD 292340
FFWFWD
TXC193-300145-
/O.NEW.KFWD.FF.W.0162.150629T2340Z-150630T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HAMILTON COUNTY IN CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 639 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR INDICATED UP TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
HAMILTON COUNTY.
ADDITIONAL RAINFALL AMOUNTS UP TO 1-2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3184 9809 3191 9793 3167 9777 3159 9793
$$
JLDUNN2 follow-up statements
802 WGUS74 KFWD 300051 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 751 PM CDT MON JUN 29 2015 TXC193-300145- /O.CON.KFWD.FF.W.0162.000000T0000Z-150630T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON TX- 751 PM CDT MON JUN 29 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHEASTERN HAMILTON COUNTY... AT 750 PM CDT...THE HEAVY RAIN HAS ACROSS THE WARNED AREA BUT FLOODING DUE TO THE RECENT SEVERE THUNDERSTORM WILL CONTINUE INTO THE EVENING HOURS. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN HAMILTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3184 9809 3191 9793 3167 9777 3159 9793 $$ JLDUNN
222 WGUS74 KFWD 300136 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 836 PM CDT MON JUN 29 2015 TXC193-300145- /O.EXP.KFWD.FF.W.0162.000000T0000Z-150630T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON TX- 836 PM CDT MON JUN 29 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN HAMILTON COUNTY WILL EXPIRE AT 845 PM CDT... THE HEAVY RAIN HAS ENDED...AND LAW ENFORCEMENT REPORTS NO FLOODING IS OCCURRING. LAT...LON 3184 9809 3191 9793 3167 9777 3159 9793 $$ JLDUNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:22 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 29, 3:22 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT MON JUN 29 2015 .DISCUSSION... NORTH TEXAS REMAINS UNDER THE INFLUENCE OF NORTHERLY FLOW ALOFT JUST TO THE EAST OF A LARGE RIDGE OVER THE WESTERN U.S. THIS IS HELPING TO KEEP TEMPERATURES NEAR NORMAL ALTHOUGH IT IS QUITE MUGGY ACROSS THE REGION. A SHORTWAVE MOVING THROUGH THE SOUTHERN PLAINS IS PROVIDING SOME WEAK ASCENT INTO NORTH TEXAS THIS AFTERNOON AND SOME SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF THE AREA. A DIFFUSE FRONTAL BOUNDARY REMAINS ACROSS SOUTH CENTRAL OKLAHOMA AS WELL THIS AFTERNOON AND MAY BE A FOCUS FOR A FEW THUNDERSTORMS. THESE COULD APPROACH THE RED RIVER COUNTIES BY EARLY EVENING. COVERAGE SHOULD REMAIN SCATTERED THROUGH THE EVENING WITH MOST ACTIVITY DIMINISHING BY SUNSET. MODERATE INSTABILITY WITH OVERALL WEAK SHEAR WILL SUPPORT AN ISOLATED STRONG STORM OR TWO WITH A MARGINAL WIND THREAT. THE UPPER PATTERN REALLY CHANGES LITTLE THROUGH THE WEEK WITH THE STRONG RIDGING OVER THE WESTERN U.S. AND NORTH TEXAS REMAINING IN NORTHERLY FLOW ALOFT. IN THE ABSENCE OF ANY STRONG FORCING MECHANISM EITHER FOR LIFT OR SUBSIDENCE...THINK AT LEAST ISOLATED SHOWERS AND A FEW STORMS COULD DEVELOP ACROSS PARTS OF THE AREA EACH AFTERNOON. THROUGH THE WEEK...THIS SHOULD PRIMARILY BE ACROSS OUR SOUTHERN AND EASTERN COUNTIES SO WILL MAINTAIN SOME LOW POPS IN THESE AREAS. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEK ALTHOUGH HIGH HUMIDITY WILL KEEP HEAT INDICES IN THE 100-102 RANGE DURING THE MID/LATE AFTERNOON. AS WE APPROACH NEXT WEEKEND...THERE IS SOME INDICATION THAT A STRONGER SHORTWAVE WILL APPROACH THE AREA. THE CANADIAN CONTINUES TO BE THE MOST AGGRESSIVE AND FARTHEST SOUTH WITH THIS FEATURE...INDICATING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. MOST OF THE OTHER GUIDANCE IS NOT AS FAR SOUTH...KEEPING THE BULK OF THE RAIN FARTHER NORTH FOR THE FOURTH OF JULY. AT THIS TIME...WILL HAVE SOME 20-30 PERCENT POPS MAINLY ACROSS THE NORTHERN HALF OF THE CWA FOR FRI/SAT BUT MAY NEED TO BUMP THESE UP IF IT APPEARS THAT THE DISTURBANCE WILL COME FARTHER SOUTH. EITHER WAY...THINK ITS PROBABLY A GOOD BET THAT SOME LINGERING COMPLEX OF THUNDERSTORMS WILL MAKE A RUN AT NORTH TEXAS DURING THIS TIME. DUNN && .AVIATION... /ISSUED 1212 PM CDT MON JUN 29 2015/ VFR WILL PREVAIL WITH S/SW WINDS EARLY IN THE DAY BACKING TO THE SOUTH DURING THE LATE AFTERNOON AND EVENING HOURS. SPEEDS WILL BE NEAR 7-10KT. OTHERWISE JUST EXPECT SCATTERED DAYTIME CUMULUS AND SOME MID-HIGH CLOUDS. CONCERNING CONVECTION...HAVE KEPT METROPLEX TAFS DRY THROUGH THE PERIOD ALTHOUGH THERE IS A VERY SLIGHT POSSIBILITY OF SHOWERS/STORMS THIS AFTERNOON THROUGH TONIGHT. FOR WACO THE CHANCES FOR CONVECTION ARE BETTER THIS AFTERNOON AND HAVE INCLUDED A VCTS FROM 20-1Z. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 95 76 95 76 / 10 10 5 5 5 WACO, TX 74 93 74 93 74 / 20 10 5 10 5 PARIS, TX 73 92 73 92 75 / 10 20 5 10 5 DENTON, TX 74 95 74 94 75 / 10 10 5 5 5 MCKINNEY, TX 74 93 74 94 75 / 10 10 5 5 5 DALLAS, TX 77 95 77 95 77 / 10 10 5 5 5 TERRELL, TX 74 93 74 93 75 / 10 10 5 10 5 CORSICANA, TX 74 92 74 93 74 / 20 20 5 10 5 TEMPLE, TX 73 91 72 92 72 / 20 20 5 20 5 MINERAL WELLS, TX 72 94 72 95 73 / 10 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 29, 3:47 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT MON JUN 29 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 347 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. LOW THUNDERSTORM CHANCES ARE FORECAST FOR ALL OF NORTH AND CENTRAL TEXAS THIS EVENING. STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW THUNDERSTORM CHANCES RETURN ON TUESDAY AFTERNOON SOUTHEAST OF A LINE FROM LAMPASAS...TO CORSICANA...TO PARIS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY SOUTH OF A LINE FROM KILLEEN TO PALESTINE. LOW THUNDERSTORM CHANCES RETURN ACROSS MUCH OF NORTH TEXAS FRIDAY AND OVER THE HOLIDAY WEEKEND. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 5:30 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT MON JUN 29 2015
TXZ144-157-292315-
CORYELL TX-BOSQUE TX-
530 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOSQUE AND NORTH CENTRAL
CORYELL COUNTIES UNTIL 615 PM CDT...
AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLIFTON. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLIFTON...MERIDIAN...CRANFILLS GAP AND MERIDIAN STATE PARK.
LAT...LON 3166 9780 3168 9777 3183 9787 3198 9747
3193 9744 3191 9741 3187 9739 3186 9736
3180 9731 3179 9733 3177 9732 3159 9760
3158 9760 3151 9774
TIME...MOT...LOC 2229Z 054DEG 2KT 3181 9759
CAVANAUGHSpecial weather statement, Jun 29, 6:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 616 PM CDT MON JUN 29 2015 TXZ142-300000- MILLS TX- 616 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLS COUNTY UNTIL 700 PM CDT... AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MULLIN...OR 24 MILES NORTH OF SAN SABA. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY ALSO CAUSE FLOODING OF LOW-LYING AREAS. LOCATIONS IMPACTED INCLUDE... GOLDTHWAITE AND MULLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO NUISANCE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3166 9851 3147 9845 3141 9866 3162 9877 TIME...MOT...LOC 2315Z 070DEG 2KT 3153 9861 JLDUNN
Special weather statement, Jun 29, 6:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT MON JUN 29 2015
TXZ143-144-300015-
HAMILTON TX-BOSQUE TX-
629 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
SOUTHWESTERN BOSQUE COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRANFILLS GAP...OR 15 MILES EAST OF HAMILTON. THIS STORM WAS NEARLY
STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL WITH THIS STORM MAY ALSO LEAD TO FLASH
FLOODING.
LOCATIONS IMPACTED INCLUDE...
CRANFILLS GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3191 9788 3170 9771 3158 9795 3158 9796
3183 9807
TIME...MOT...LOC 2329Z 077DEG 2KT 3172 9785
JLDUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:30 PM CDT | Special Weather Statement | FWD | Bosque | 45 min |
| Jun 29, 6:12 PM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 2 hr |
| Jun 29, 6:16 PM CDT | Special Weather Statement | FWD | Mills | 44 min |
| Jun 29, 6:29 PM CDT | Special Weather Statement | FWD | Hamilton | 46 min |
| Jun 29, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 62 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.